News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Possibly Pregnant


 Angel_Quebrado - Fri Aug 19, 2005 8:58 pm

Well, I realize I'm probably just paranoid: but I'd like a bit of information. My (now ex) husband and I had sex about a month ago ... the last day of my period (I ceased bleeding that afternoon and we had sex that night). I'm currently on birth control pills as well and never had a problem. Well, suddenly my period is late. I've taken two home pregnancy tests - negative - and even been to the doctors for one - another negative. She says that I'm fine and shouldn't worry ... is this true? Am I alright?
 Theresa Jones, RN - Sat Aug 20, 2005 7:00 am

User avatar Hi Angel_Quebrado,
Your doctor is right. Conception occurs midway through a cycle. For instance you have 28 day cycles, half way through that or around the 14th day you would be considered fertile around that timeframe so conception would occur during that time and not the last day of your menses. Since you are on birth control, and if you have taken your pills as directed I would not worry.
Sincerely,
Rntdj
 Angel_Quebrado - Sat Aug 20, 2005 11:44 am

Thank you so much I appreciate the comment - I realize that its vrey unlikely ... but obviously I'm worried considering the father left (and I'm now the single mother to three children already). Of course, my period is still late - with no signs of showing ... what might be the cause of this if not pregnancy? :?:

Thank you again! :D
 Theresa Jones, RN - Mon Aug 22, 2005 7:09 am

User avatar Hi Angel_Quebrado,
Numerous conditions may alter menstrual cycles. It may be something as simple as requiring an adjustment in your birth control pills. Stress, eating disorders, hormone imbalances, ovarian dysfunction are also a few conditions that may cause alterations. If you have no menses by the time your next cycle is suppose to occur I would strongly suggest an evaluation by your physician to identify the causative factor.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here